MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE V-LANCE KNIVES; KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE V-LANCE KNIVES; KNIFE, OPHTHALMIC
Catalog Number 8065912501
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Dull, Blunt (2407)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during surgery, the middle part of ophthalmic knife was thick and did not pass through cannula.The surgery was completed on the same day.Procedure details and patient impact were not reported.Additional information requested and none received till date.
 
Event or Problem Description
Additional information received indicated that the issue was related to a thick shank in the ophthalmic knife.
 
Additional Manufacturer Narrative
Additional information is provided in sections b.5 and h.6.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information was provided in sections b.2 and h.11.The initial decision to report was incorrect resulting in the initial report being submitted in error.This event middle part of knife was thick and did not pass through cannula is not considered to be a reportable malfunction, and it is not likely that a recurrence would result in serious injury.The fda product code a010103 has been retracted.No further reports will be scheduled under mfg report num: 2523835-2025-01293.The manufacturer internal reference number is:(b)(4).

Brand Name
V-LANCE KNIVES
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23777133
Report Number2523835-2025-01293
Device Sequence Number13281703
Product Code HNN
UDI-Device Identifier00380659125010
UDI-Public(01)00380659125010(17)291231(11)250107(10)1772E7
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065912501
Device Lot Number1772E7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/11/2025
01/09/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/05/2026
02/05/2026
Date Device Manufactured01/07/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown